Alternative to seretide????

Hi everyone. I just wondered if there is an alternative to seretide. I used to be on symbicort but that gave me the shakes really badly so I went onto seretide. It works great for me but unfortunately it's really affecting my vocal cords even though I'm taking it through a spacer. I was at the docs about it nearly 2 weeks ago and has actually taken me off it and am just using serevent for 3 weeks to see if my voice comes back. He told me it was a risk taking the steroids away but thought it was worth a try :-/. I now have a cold so just hope I don't rapidly deteriorate. So anyway my point..... If my voice comes back and it's confirmed it is the seretide causing my voice loss is there an alternative???



6 Replies

  • i dont know if mine is same thing but recently i have been losing my voice and i use seretide, even though that and my ventolin as having no relief on my asthma

  • You should definitely not be taking a long-acting reliever (the serevent) without a steroid inhaler. You need to call your doctor asap and ask to be put either back onto sertetide or onto another steroid inhaler. There's a lot of research around it and it was concluded that taking serevent without a steroid-inhaler should not be done!

    You could always break them down into the flixotide and serevent which is what makes up seretide. It could help?

    Hope you get it sorted

  • I was going to say, get back to the doc's because serevent on its own might not be safe.

    I'm on seretide and lose my voice quite regularly. Cough sweets help, as does making sure you brush teeth/gargle after using your inhaler.

  • There is a combination inhaler called fostair - contains beclometasone and a long acting (I think formoterol )

    If not you could try taking the steroid and long acting sereapely through seperate devices?

  • Seretide nad Voice Loss

    Like you I am on Seretide and like you have real voice problems. Seretide is very effective on my asthma but the voice thing is depressing particularly as I love to sing and take part in Am Dram shows! I have been going to a voice therapist for the past 2 weeks and she has recommended 'steaming' (as you might do when 'bunged up' with cold) a couple of times a day and that does have some affect. Perhaps asking your doc to put you in touch with an NHS speech therapist will help you, particularly if you think the Seretide is good for your asthma.

  • Hi Smithy

    I've been on seretide for about three years and in the last eighteen months i've lost my voice roughly every 6-8 weeks and often resort to using post-its to communicate at work. It normally lasts for a couple of days.

    Rinsing after use with seretide has helped alot though.

You may also like...